Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at Jun 19, 2018, 11:58 PM CDT for Trego County, Kansas. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 20, 2018, 8:22 PM CDT
- In force
- 20 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trego County, KS
The radar
The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Smoky Hill River near Arnold (ARNK1). The gauge peaked at 7.46 ft at Jun 19, 2018, 11:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06861000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
323 WGUS43 KDDC 200458 FLWDDC Bulletin - Immediate Broadcast Requested Flood Warning National Weather Serice Dodge City KS 1158 PM CDT Tue Jun 19 2018 ...The National Weather Service in Dodge City, Ks has issued a flood warning for the following rivers in Kansas... The Smoky Hill River Near Arnold 12N affecting Trego County. .The Smoky Hill River has begun to rise due to substantial rainfall this evening and is expected to crest overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks... Do not drive through flowing water or go around barricades. Nearly half of all flood fatalities are vehicle related. Turn around don't drown. Continue to monitor noaa all hazards radio or commercial broadcasts for further information. For the latest river stages and forecasts visit our web page at: http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for additional hydrologic information. && KSC195-201658- /O.NEW.KDDC.FL.W.0003.180620T0458Z-180621T0738Z/ /ARNK1.1.ER.180620T0401Z.180620T1200Z.180621T0138Z.NO/ 1158 PM CDT Tue Jun 19 2018 The National Weather Service in Dodge City, Ks has issued a * Flood Warning for The Smoky Hill River Near Arnold 12N. * until late Wednesday night. * At 5:30 AM Tuesday the stage was 0.8 feet. * Flood stage is 7.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tonight and continue to rise to near 8.3 feet by tomorrow morning.the river will fall below flood stage by tomorrow evening. * Impact...At 9.0 feet...Prepare for moderate north bank overflows of 2 feet or more along the Smoky Hill River from the confluence of Hackberry Creek to U.S. Highway 283. * Flood history...This crest compares to a previous crest of 8.3 feet on July 25 1950. && LAT...LON 3883 10014 3883 9989 3877 9989 3877 10014 $$
1 follow-up statement
744 WGUS83 KDDC 210122 FLSDDC Flood Statement National Weather Service Dodge City KS 822 PM CDT Wed Jun 20 2018 ...The Flood Warning is cancelled for the following rivers in Kansas... The Smoky Hill River Near Arnold 12N affecting Trego County. . PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message... Do not drive through flowing water or go around barricades. Nearly half of all flood fatalities are vehicle related. Turn around don't drown. Continue to monitor noaa all hazards radio or commercial broadcasts for further information. For the latest river stages and forecasts visit our web page at: http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for additional hydrologic information. && KSC195-210152- /O.CAN.KDDC.FL.W.0003.000000T0000Z-180621T0738Z/ /ARNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 822 PM CDT Wed Jun 20 2018 The Flood Warning is cancelled for The Smoky Hill River Near Arnold 12N. * At 5:30 AM Tuesday the stage was 0.8 feet. * Flood stage is 7.0 feet. && LAT...LON 3883 10014 3883 9989 3877 9989 3877 10014 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Jun 19, 11:39 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 19, 11:39 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1139 PM CDT Tue Jun 19 2018 ...Updated aviation section... .SHORT TERM...(This afternoon through Wednesday) Issued at 1154 AM CDT Tue Jun 19 2018 Potential for severe weather, MCS, and heavy rain setting up from this evening through the overnight. An upper level low in Montana will kick out a shortwave which will move from central Colorado into western Kansas through tonight. This wave will combine with a stationary to an eventual cold front across west central Kansas to produce several areas of rain. The highest confidence of the heaviest rain of possibly 2-3 inches will be along and just south of the I-70 corridor. Models are hinting at a couple rounds of initiation with the first being during the afternoon and then another round of storms coming in from northeast Colorado in association with the main shortwave and cold front. Severe threat initially this afternoon will be a short time frame of supercells primarily along the Colorado border where we could see large hail and an isolated tornado threat. As the event evolves it will quickly become a wind threat as the storms will quickly develop into a line and move across the area. Wednesday as the upper low progresses into Nebraska and the shortwave move into central Kansas the rain should gradually end from west to east through the morning into the afternoon. With the clouds hanging around and cold air advection high temperatures will be in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 104 PM CDT Tue Jun 19 2018 The upper level low slowly moves eastward into Iowa Wednesday evening into Thursday morning and will bring in a second cold front across the region. This will lead to cooler temperatures through the day Thursday into Friday morning. The storm system should exit the area by Friday bringing the return of southeast winds and moisture. Both GFS and Euro hint at convection trying to develop along a warm front as a shortwave moves out of Colorado by the late afternoon. The weekend has another upper level low developing in the Pacific northwest and moving towards the Rockies with a good baroclinic zone developing roughly along the I-70 corridor. With upslope flow and moisture in place the possibility of another heavy rain event and MCS could be in place. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1136 PM CDT Tue Jun 19 2018 Scattered showers and thunderstorms will affect the TAF sites over the next couple of hours bringing MVFR to IFR conditions. Winds will also be gusty from a northerly direction overnight decreasing in speed after sunrise. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 84 61 81 / 90 50 10 0 GCK 60 84 59 82 / 90 30 10 0 EHA 62 84 60 86 / 80 20 10 0 LBL 65 84 61 86 / 80 30 10 0 HYS 65 82 60 77 / 90 20 10 10 P28 69 82 64 85 / 70 60 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Wednesday for KSZ030-031- 043>045. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Hovorka_42
Hazardous weather outlook, Jun 19, 3:36 AM CDT, 20 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 336 AM CDT Tue Jun 19 2018 KSZ030-031-043>046-061>066-074>081-084>090-200845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 336 AM CDT Tue Jun 19 2018 /236 AM MDT Tue Jun 19 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms are expected late this afternoon into the overnight period, first across west central Kansas spreading southeast as the night progresses. The strongest storms will be capable of producing hail around 2 inches and winds over 70 mph. An isolated tornado can not be ruled out across west central Kansas late this afternoon. A flash flood watch will be in effect along the I-70 corridor late this afternoon into the overnight period. See the latest flood product for more information. Day 1 Hazards ------------- * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible across south central Kansas Wednesday morning. These storms are not expected to be severe at this time. A chance of thunderstorms will be possible Friday night and again Sunday. It is too early to tell if any of these storms will become severe. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed first across west central Kansas late this afternoon spreading southeast this evening into tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 19, 10:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1053 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 2 NNW ULYSSES 37.61N 101.37W
06/19/2018 E60 MPH GRANT KS ASOS
ULYSSES ASOS.
&&
LCRLocal storm report, Jun 19, 10:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1055 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST 3 E DODGE CITY 37.76N 99.97W
06/19/2018 M59 MPH FORD KS ASOS
&&
MRLocal storm report, Jun 19, 11:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1104 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG CIMARRON 37.81N 100.35W
06/19/2018 GRAY KS EMERGENCY MNGR
THUNDERSTORM WIND GUST CAUSED POWER TO GO
OUT IN PARTS OF CIMARRON. TIME MATCHED TO
RADAR OUTFLOW.
&&
LCRLocal storm report, Jun 19, 11:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1115 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 3 W LARNED 38.19N 99.16W
06/19/2018 M65 MPH PAWNEE KS EMERGENCY MNGR
&&
LCRLocal storm report, Jun 19, 11:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1126 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM TSTM WND GST 2 W LIBERAL 37.04N 100.96W
06/19/2018 M74 MPH SEWARD KS AWOS
&&
MRLocal storm report, Jun 19, 11:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1139 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST MINNEOLA 37.44N 100.01W
06/19/2018 E70 MPH CLARK KS LAW ENFORCEMENT
&&
MRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 56 min |
| Jun 19, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 53 min |
| Jun 19, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 17 min |
| Jun 19, 7:54 PM CDT | Flash Flood Warning | DDC | Morton | 3 hr |
| Jun 19, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 49 min |
| Jun 19, 8:01 PM CDT | Special Weather Statement | DDC | Ellis, Rush | 59 min |
| Jun 19, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 53 min |
| Jun 19, 8:10 PM CDT | Special Weather Statement | DDC | Finney, Hamilton, Kearny | 65 min |
| Jun 19, 8:20 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny | 55 min |
| Jun 19, 8:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hamilton, Kearny, Lane, Scott | 54 min |
| Jun 19, 8:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 41 min |
| Jun 19, 9:17 PM CDT | Special Weather Statement | DDC | Seward | 43 min |
| Jun 19, 9:22 PM CDT | Special Weather Statement | DDC | Meade | 38 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman, Lane and 2 more | 65 min |
| Jun 19, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 62 min |
| Jun 19, 9:37 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 53 min |
| Jun 19, 10:03 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 57 min |
| Jun 19, 10:05 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Morton, Seward, Stevens | 55 min |
| Jun 19, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 48 min |
| Jun 19, 10:29 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 46 min |
| Jun 19, 10:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman, Ness | 14 min |
| Jun 19, 10:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 67 min |
| Jun 19, 10:55 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Pawnee, Rush | 35 min |
| Jun 19, 11:00 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Meade, Morton, Seward and 2 more | 60 min |
| Jun 19, 11:50 PM CDT | Areal Flood Warning | DDC | Trego | 9 hr |
| Jun 19, 11:54 PM CDT | Areal Flood Warning | DDC | Morton, Stevens | 9 hr |
| Jun 19, 11:58 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Edwards, Kiowa, Pratt and 1 more | 34 min |
| Jun 20, 12:06 AM CDT | Flash Flood Warning | DDC | Ellis | 91 min |
| Jun 20, 12:38 AM CDT | Special Weather Statement | DDC | Morton, Stanton | 67 min |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.